GABEPENTIN AND BITTER TASTE

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

GABEPENTIN AND BITTER TASTE

Postby LYNPI » Sat Mar 22, 2014 8:44 pm

Hi All

I've been prescribed gabepentin from my GP (300ml a day). I have been taking the drug for a few weeks now and suddenly I have had a bitter taste in my mouth (when eating). Everything I eat tastes bitter!! I think the gabepentin has probably caused this. Has anyone experienced this?
LYNPI
UKFM Member
 
Posts: 20
Joined: Sat Feb 15, 2014 11:33 pm

Re: GABEPENTIN AND BITTER TASTE

Postby clubsound4 » Sat Mar 22, 2014 9:34 pm

Hi, I never noticed this before until this week,, I have a bitter taste and have been trying mints etc to try and mask it,,Im on gabapentin 600 x 3 daily, plus tramadol and other meds..have only just increased from 300 to 600 xx :-D
clubsound4
UKFM Member
 
Posts: 68
Joined: Sat Mar 09, 2013 11:15 pm

Re: GABEPENTIN AND BITTER TASTE

Postby LYNPI » Sat Mar 22, 2014 11:24 pm

Sorry to hear that you too are suffering with this dreadful bitter taste (eating is horrible - especially milk). I popped the the chemist today and have bought some antifungal gel for the mouth. I noticed that the gabapentin leaflet mentioned infections but does not mention bitter taste in mouth. Presently, in desperation, trying the anti fungal gel and washing my mouth with old fashioned salt water after eating.

Will try and come back in a few days with feedback if this helps.

Sorry to say but I'm blaming the drug for the taste and horrible dreams, so I'm going to come off them and will go back to GP for an alternative. :mrgreen:
LYNPI
UKFM Member
 
Posts: 20
Joined: Sat Feb 15, 2014 11:33 pm

Re: GABEPENTIN AND BITTER TASTE

Postby petareynolds » Sun Mar 23, 2014 12:42 am

I came off gabapentin (and pregabalin) before Christmas, but a few weeks ago got the same foul taste in my mouth that you're all describing. Been to the dentist and the hygienist and there's nothing wrong in my ... have recently started duloxetine but pretty sure the taste started before then... maybe it's another blooming fibromyalgia symptom!
Location: South Bedfordshire
petareynolds
UKFM Member
 
Posts: 21
Joined: Wed May 22, 2013 10:14 pm
Location: South Bedfordshire

Re: GABEPENTIN AND BITTER TASTE

Postby rolsy66 » Sun Mar 23, 2014 9:53 pm

Hi I take 800mls and have always suffered with a bitter taste in my mouth.

I thought that it was a combination of what I take. I always suffer with the taste that you are all describing after taking 30/500 Co-codamol
The only thing that effected me taking gabapentine was a severe cough at night, at the point it was making me sick. Since dropping the dose to 600 Mel's and don't take any passed six pm, seems to have done the trick
rolsy66
UKFM Newbie
 
Posts: 8
Joined: Sun Sep 22, 2013 7:05 am

Re: GABEPENTIN AND BITTER TASTE

Postby LYNPI » Mon Mar 24, 2014 10:31 pm

So lovely to hear that I'm not alone with this problem. I've now come off the drug and may try something else in due course. I actually wonder if the drugs really lower the immune system and it causes a fungal infection in the mouth (I read that this can cause a bitter taste before any other systems come about). Bought Dalkerin (I think that this is what it is called) which I have used for a couple of days. The bitter taste is getting better (but I've now reduced the dosage and come off the drug).

Thanks though, I really appreciated the feedback.
LYNPI
UKFM Member
 
Posts: 20
Joined: Sat Feb 15, 2014 11:33 pm


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 4 guests